Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 15, 2019, 2:43 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 15, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2019, 2:43 AM MDT (08:43 UTC)
- In effect from
- Apr 15, 2019, 12:00 PM MDT
- Expired
- Apr 15, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3013 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS85 KABQ 150843 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 243 AM MDT Mon Apr 15 2019 ... RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TODAY DUE TO STRONG WINDS, LOW HUMIDITIES, AN UNSTABLE AIRMASS AND ABOVE NORMAL TEMPERATURES... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON INTO THE EVENING DUE TO STRONG WINDS, LOW HUMIDITIES AND ABOVE NORMAL TEMPERATURES... Increasing winds aloft and a strengthening lee side trough will bring breezy to windy conditions to eastern New Mexico this afternoon and evening. The atmosphere will also be dry and very unstable while temperatures climb well above normal. This classic set-up will lead to critical fire weather conditions across the eastern highlands and plains this afternoon through early evening. Critical fire weather conditions may return to the eastern plains Tuesday afternoon and early evening. NMZ104-108-160200- /O.UPG.KABQ.FW.A.0008.190415T1800Z-190416T0200Z/ /O.NEW.KABQ.FW.W.0008.190415T1800Z-190416T0200Z/ /O.NEW.KABQ.FW.A.0009.190416T2000Z-190417T0200Z/ Northeast Plains-East Central Plains- 243 AM MDT Mon Apr 15 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday afternoon through Tuesday evening. The Fire Weather Watch for today is no longer in effect. * AREA AND TIMING...The Northeast and East Central Plains this afternoon and early evening. * 20 FOOT WINDS...Southwest increasing to 15 to 30 mph with gusts to 40 mph today, and southwest at 15 to 25 mph with gusts to 35 mph Tuesday. * RELATIVE HUMIDITY...Dropping to 7 to 12 percent late today, and 10 to 15 percent late Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-107-160200- /O.UPG.KABQ.FW.A.0008.190415T1800Z-190416T0200Z/ /O.NEW.KABQ.FW.W.0008.190415T1800Z-190416T0200Z/ Northeast Highlands-Sandia, Manzano and Gallinas Mountains- 243 AM MDT Mon Apr 15 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The Northeast Highlands and the Sandia, Manzano and Gallinas Mountains. * 20 FOOT WINDS...Southwest increasing to 15 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Dropping to 7 to 12 percent late this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
531 WWUS85 KABQ 152027 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 227 PM MDT Mon Apr 15 2019 ... RED FLAG WARNING CONTINUES UNTIL 8 PM MDT THIS EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS, LOW HUMIDITIES, AN UNSTABLE AIRMASS AND ABOVE NORMAL TEMPERATURES... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS DUE TO STRONG WINDS, LOW HUMIDITIES AND ABOVE NORMAL TEMPERATURES... Increasing winds aloft and a strengthening lee side trough will cause breezy to windy conditions to continue across eastern New Mexico through this evening. The atmosphere will also be dry and very unstable while temperatures climb well above normal. This classic set-up will lead to critical fire weather conditions across the eastern highlands and plains this afternoon through early evening. The pattern will repeat on Tuesday with even stronger winds and thus, critical fire weather conditions will return to the eastern plains Tuesday afternoon and early evening. NMZ104-108-160200- /O.UPG.KABQ.FW.A.0009.190416T2000Z-190417T0200Z/ /O.NEW.KABQ.FW.W.0009.190416T1800Z-190417T0200Z/ /O.CON.KABQ.FW.W.0008.000000T0000Z-190416T0200Z/ Northeast Plains-East Central Plains- 227 PM MDT Mon Apr 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The Northeast and East Central Plains for the remainder of this afternoon and early evening, as well as Tuesday afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts to 40 mph today, and southwest at 20 to 30 mph with gusts to 40 mph Tuesday. * RELATIVE HUMIDITY...Dropping to 7 to 12 percent late today, and 10 to 15 percent late Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-160200- /O.NEW.KABQ.FW.W.0009.190416T1800Z-190417T0200Z/ /O.CON.KABQ.FW.W.0008.000000T0000Z-190416T0200Z/ Northeast Highlands- 227 PM MDT Mon Apr 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Tuesday. * AREA AND TIMING...The Northeast Highlands until 8 PM MDT this evening and again noon to 8 PM MDT Tuesday. * 20 FOOT WINDS...Southwest increasing to 15 to 30 mph with gusts to 40 mph today and southwest 20 to 30 mph with gusts to 40 mph on Tuesday. * RELATIVE HUMIDITY...Dropping to 7 to 12 percent late this afternoon, then around 10 to 15 percent east of the Sangre de Cristo Mountains Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-160200- /O.CON.KABQ.FW.W.0008.000000T0000Z-190416T0200Z/ Sandia, Manzano and Gallinas Mountains- 227 PM MDT Mon Apr 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains for the remainder of this afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Dropping to 7 to 12 percent late this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
974 WWUS85 KABQ 160147 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 747 PM MDT Mon Apr 15 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR THE NORTHEAST HIGHLANDS, NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS, LOW HUMIDITIES AND ABOVE NORMAL TEMPERATURES... Winds will continue to decrease this evening, and the threat of fire weather conditions will diminish. Therefore, the Red Flag warning along and east of the central mountain chain will be allowed to expire at 8 PM this evening. Strong winds will redevelop Tuesday afternoon and combine with a dry and very unstable atmosphere and above normal afternoon temperatures. These forecast elements will create critical fire weather conditions Tuesday afternoon and early evening across the northeast and east central plains and the northeast highlands. NMZ103-104-108-160400- /O.EXP.KABQ.FW.W.0008.000000T0000Z-190416T0200Z/ /O.CON.KABQ.FW.W.0009.190416T1800Z-190417T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 747 PM MDT Mon Apr 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...The Northeast Highlands, the Northeast Plains and the East Central Plains from noon to 8 PM MDT Tuesday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Dropping to 10 to 15 percent Tuesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-160300- /O.EXP.KABQ.FW.W.0008.000000T0000Z-190416T0200Z/ Sandia, Manzano and Gallinas Mountains- 747 PM MDT Mon Apr 15 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to weaken this evening, and the threat of critical fire weather conditions will diminish. Therefore, the Red Flag warning will be allowed to expire. $$ 28
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:15 AM MDT, 28 minutes earlier.
Area forecast discussion, Apr 15, 2:15 AM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 215 AM MDT Mon Apr 15 2019 .SYNOPSIS... Strong winds, warm temperatures and low humidity values will yield critical fire weather conditions today across much of eastern New Mexico. Critical fire weather conditions are expected again on Tuesday across the plains. A storm system will cross the state Tuesday night through Wednesday which will bring rain, high elevation snow, a few thunderstorms, cooler temperatures, and yes, more wind. Significant snow accumulations will be possible above 9000 feet across the northern mountains. Though some light precipitation may linger on Thursday, warmer and drier conditions are expected to round out the work week. && .DISCUSSION... Warmer with more wind today as the surface low over eastern CO deepens to 995 mb and mixing heights soar to near 500 mb. Cold air advection starts Tuesday across northwest NM in advance of the next storm system. Winds will remain at least as strong as today, if not a bit stronger as the surface low deepens to 993mb. By the afternoon, a few light showers, and perhaps a stray thunderstorm, could develop across northwest NM. Gusty and erratic winds are likely with these showers. The storm system continues to trend further south with the low now tracking from near Glenwood, to Ruidoso, to Portales on Wednesday. The progress is also slightly slower than what the models were showing 24 hours ago. Precipitation should become more widespread Tuesday night across central and western NM. However, as the low shifts into eastern NM and west TX, the heaviest precipitation is expected across north and northeast NM behind the back door segment of the cold front and within a strong deformation zone. Though snow levels may briefly drop to near 8000 feet across western NM Tuesday night, overall, snow levels will remain quite high, generally between 9000 and 9500 feet. Snow levels will drop behind the back door cold front to near 7500 feet, thus Raton Pass may see a little snow late Wednesday. Aside from cooler temperatures, rain and snow, the winds will also remain strong on Wednesday. A trailing shortwave still looks to move across NM on Thursday, though it looks weaker than in days past. Still, some light precipitation may persist along and east of the central mountain chain on Thursday while the west starts to warm. The warmup will begin in earnest on Friday as a shortwave ridge crosses NM. After well below normal temperatures on Wednesday and Thursday, temps should rebound to within a few degrees of normal Friday. Plus, much less wind is in store. A weak shortwave trough will pass over NM on Saturday. Only light precipitation, if any, is possible across northern and western NM with this disturbance. Models are in disagreement on the progression of the next storm system Sunday and Monday, but it does look to remain active. 34 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND TUESDAY... The stage is being set for a critical fire weather period today and Tuesday as fairly strong southwest flow aloft persists and a lee side trough strengthens. Deep mixing, daytime temperatures 5 to 15 degrees above normal, steep mid level lapse rates, plummeting humidity into the single digits, and strengthening surface/20ft winds will lead to several hours of critical fire weather conditions today. We will upgrade the Fire Weather Watch to a Red Flag Warning today. A storm reaching the Pacific Northwest late today will dive southeast into the Great Basin Tuesday. Southwest winds aloft will continue fairly strong as will the lee of the central mountains trough. Conditions will not be as ideal Tuesday as compared to today but significant enough to issue a Fire Weather Watch for Tuesday for the Northeast and East Central Plains. Above normal temperatures, breezy to windy conditions, minimum humidities of 10 to 15 percent and moderate Haines will exist. Meanwhile, showers will develop in the far northwest Tuesday afternoon. The storm will develop a closed low over AZ Tuesday night, then cross NM Wednesday, along with a strong surface cold front. The precipitation will develop eastward Tuesday night and be widespread on Wednesday. Lowland rain showers, mountain snow and isolated thunderstorms are expected. Temperatures Wednesday will plummet with highs below normal everywhere. A weak short wave from the north will drop into NM Thursday, keeping some precipitation going in the northeast. Temperatures will remain chilly for mid April and will be below normal. Dry and warmer weather returns Friday. A weak short wave trough from the west will bring clouds and light precipitation in the west Saturday. A stronger storm system will approach Sunday and be over NM Monday with a return of precipitation and cooler temperatures. CHJ && .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist through the next 24 hours. High clouds, 20K feet and higher, will overspread the state today, with ceilings gradually lowering later today and tonight. Gusty southwest winds today, with gusts of 20kt to 30kt in the west and 25kt to 35kt in the east. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 72 44 65 39 / 0 0 20 60 Dulce........................... 67 35 62 35 / 0 0 20 70 Cuba............................ 69 40 62 36 / 0 0 20 60 Gallup.......................... 71 35 62 33 / 0 0 20 60 El Morro........................ 68 33 61 31 / 0 0 20 60 Grants.......................... 72 35 65 32 / 0 0 20 50 Quemado......................... 71 39 63 35 / 0 0 10 60 Glenwood........................ 76 42 69 39 / 0 0 10 50 Chama........................... 61 32 57 31 / 0 0 10 60 Los Alamos...................... 68 47 63 42 / 0 0 10 60 Pecos........................... 67 41 64 38 / 0 0 0 40 Cerro/Questa.................... 63 35 60 34 / 0 0 5 40 Red River....................... 53 31 50 29 / 0 0 10 30 Angel Fire...................... 58 29 57 27 / 0 0 5 30 Taos............................ 69 33 65 32 / 0 0 0 30 Mora............................ 68 39 66 36 / 0 0 0 30 Espanola........................ 75 42 70 41 / 0 0 5 40 Santa Fe........................ 69 43 64 41 / 0 0 0 40 Santa Fe Airport................ 73 41 68 39 / 0 0 0 40 Albuquerque Foothills........... 76 48 70 44 / 0 0 5 50 Albuquerque Heights............. 77 49 71 45 / 0 0 0 50 Albuquerque Valley.............. 79 45 73 43 / 0 0 0 40 Albuquerque West Mesa........... 77 47 71 44 / 0 0 5 50 Los Lunas....................... 78 42 73 39 / 0 0 0 40 Rio Rancho...................... 77 48 71 45 / 0 0 5 50 Socorro......................... 82 47 77 46 / 0 0 0 30 Sandia Park/Cedar Crest......... 69 46 63 40 / 0 0 5 60 Tijeras......................... 73 43 68 41 / 0 0 5 50 Moriarty/Estancia............... 74 36 70 37 / 0 0 0 40 Clines Corners.................. 71 41 67 37 / 0 0 0 30 Gran Quivira.................... 75 42 69 41 / 0 0 0 40 Carrizozo....................... 77 47 72 45 / 0 0 0 20 Ruidoso......................... 72 43 66 38 / 0 0 0 20 Capulin......................... 73 38 72 36 / 0 0 5 10 Raton........................... 75 38 75 37 / 0 0 0 10 Springer........................ 74 39 73 38 / 0 0 0 10 Las Vegas....................... 71 41 68 37 / 0 0 0 10 Clayton......................... 80 47 80 45 / 0 0 0 5 Roy............................. 76 45 74 43 / 0 0 0 5 Conchas......................... 83 47 82 46 / 0 0 0 5 Santa Rosa...................... 82 48 79 45 / 0 0 0 5 Tucumcari....................... 87 48 85 48 / 0 0 0 5 Clovis.......................... 82 48 82 47 / 0 0 0 10 Portales........................ 84 48 83 48 / 0 0 0 10 Fort Sumner..................... 83 47 81 46 / 0 0 0 5 Roswell......................... 89 50 87 50 / 0 0 0 5 Picacho......................... 82 52 77 48 / 0 0 0 5 Elk............................. 78 49 72 43 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for the following zones... NMZ103-104-107-108. Fire Weather Watch from Tuesday afternoon through Tuesday evening for the following zones... NMZ104-108. && 34
Hazardous weather outlook, Apr 14, 2:47 AM MDT, 23 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 247 AM MDT Sun Apr 14 2019 NMZ501>540-151100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 247 AM MDT Sun Apr 14 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Breezy to windy conditions will return this afternoon along with much lower relative humidity values. As a result, spotty critical fire weather conditions are expected across eastern New Mexico. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dry and windy conditions will return on Monday resulting in critical fire weather conditions are across eastern New Mexico. Critical fire weather conditions will be possible across the plains on Tuesday as well. Another storm system will cross the state Tuesday night and Wednesday, which will bring more mountain snow, lower elevations rain, and strong winds to much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:43 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 12 hr |
| Apr 15, 2:27 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.